Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS Dodge City, KS

March 30, 2013Ness County, Pawnee County, Rush County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Mar 30, 2013, 1:12 AM CDT for Ness County, Pawnee County, Rush County, Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2013, 1:12 AM CDT (06:12 UTC)
Expired
Mar 30, 2013, 2:00 AM CDT
In force
48 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ness County, KS, Pawnee County, KS, Rush County, KS

The radar

The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 1:20 AM CDTHAIL 1Ne Alexander, KSHAIL FROM NICKELS TO QUARTERS WAS REPORTED.
Mar 30, 1:45 AM CDTHAIL 110 Nnw Burdett, KSHAIL WAS REPORTED FROM NICKLE TO QUARTER SIZED AND THEY HAD 0.16 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WUUS53 KDDC 300612
SVRDDC
KSC135-145-165-300700-
/O.NEW.KDDC.SV.W.0009.130330T0612Z-130330T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
112 AM CDT SAT MAR 30 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NESS COUNTY IN WEST CENTRAL KANSAS...
  NORTHERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RUSH COUNTY IN CENTRAL KANSAS...

* UNTIL 200 AM CDT

* AT 110 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEKOMA...AND
  MOVING SOUTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NEKOMA...RUSH CENTER...BURDETT...TIMKEN...ROZEL...ASH VALLEY...
  SANFORD...FRIZELL AND LARNED.

THIS WARNING REPLACES THE PREVIOUS WARNING FOR SOUTHERN ELLIS, 
NORTHEASTERN NESS, RUSH AND TREGO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DODGE
CITY.

&&

LAT...LON 3843 9903 3810 9902 3810 9954 3826 9957
      3849 9976 3862 9961
TIME...MOT...LOC 0611Z 311DEG 38KT 3845 9948

HAIL...1.00IN
WIND...60MPH

$$

12
1 follow-up statement
149 
WWUS53 KDDC 300640
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
140 AM CDT SAT MAR 30 2013

KSC135-145-165-300650-
/O.CAN.KDDC.SV.W.0009.000000T0000Z-130330T0700Z/
RUSH KS-PAWNEE KS-NESS KS-
140 AM CDT SAT MAR 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESS...NORTHERN
PAWNEE AND SOUTHERN RUSH COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DODGE CITY.

LAT...LON 3843 9903 3810 9902 3810 9954 3826 9957
      3849 9976 3862 9961
TIME...MOT...LOC 0640Z 309DEG 28KT 3829 9936

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:00 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 30, 12:00 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1200 AM CDT SAT MAR 30 2013

...UPDATE TO AVIATION FOR 06Z TAFS...

.SYNOPSIS...
ISSUED AT 1100 PM CDT FRI MAR 29 2013

THE 30.00Z 250 HPA RAOB MAP SHOWED SOUTHWESTERLY FLOW ACROSS THE WESTERN
UNITED STATES DOWNSTREAM OF A LARGE PRESSURE PERTURBATION. ACROSS THE
PLAINS, FLOW WAS WESTERLY AND FAIRLY WEAK - 50 KT AT KDDC. AT 500 HPA,
THE GEOPOTENTIAL HEIGHT PATTERN (VIA MODELS SINCE THERE ARE NO RAOBS
OUT IN THE OCEAN) AND SATELLITE WATER VAPOR CHANNEL SHOWED A LARGE GYRE
LOCATED ACROSS THE EASTERN PACIFIC. THIS FEATURE WAS QUITE IMPRESSIVE
VIA THE AFOREMENTIONED IMAGERY AND ONE CAN CLEARLY SEE VORT LOBES UNDERGOING
THE FUJIWHARA EFFECT AROUND EACH OTHER. CLOSER TO HOME, A MINOR SHORTWAVE
WAS MOVING ACROSS THE CENTRAL PLAINS. MINOR WARMING WAS NOTED AT 850
HPA ACROSS WESTERN KANSAS. THE KDDC RAOB WAS ALSO INTERESTING FROM A
CONVECTIVE STANDPOINT AND INDICATED AN UNSTABLE ATMOSPHERE. SURFACE
BASED CONVECTIVE AVAILABLE POTENTIAL ENERGY WAS INTEGRATED/CALCULATED
AT 1963 J/KG. THE KINEMATIC PROFILE DISPLAYED ADEQUATE VEERING OF WINDS
THOUGH THE LOWER TROPOSPHERE, ALTHOUGH SPEED SHEAR WAS ON THE WEAKER
SIDE FROM THE SFC TO 500 HPA. AT THE SFC, A WARM FRONT WAS LOCATED ACROSS
PORTIONS OF KS/OK WITH DEWS RUNNING IN THE 50S DEG F SOUTH OF THE BOUNDARY.
A SURFACE TROF WAS ANALYZED ACROSS WESTERN KANSAS. KDDC WSR-88D INDICATED
CONVECTION ACROSS THE REGION.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 216 PM CDT FRI MAR 29 2013

THE MAIN FORECAST CHALLENGES ARE CHANCES FOR THUNDERSTORMS TONIGHT.

AN UPPER LEVEL SHORTWAVE TROUGH MOVING INTO THE ROCKIES WILL MOVE
ACROSS WESTERN KANSAS TONIGHT. FORECAST CAPE VALUES AHEAD OF THE
TROUGH ARE AROUND 1000 J/KG. MOIST UPSLOPE FLOW WILL CONTINUE AHEAD
OF THE TROUGH WITH A WEAK COLD FRONT OR WIND SHIFT SHIFTING WINDS TO
THE WEST AND NORTHWEST AFTER MIDNIGHT TO AROUND DAWN. THUNDERSTORMS,
ALONG WITH AREAS OF FOG AND STRATUS LATER ON TONIGHT, WILL BE
POSSIBLE MAINLY ALONG AND AHEAD OF THE WIND SHIFT LINE IN THE BEST
MOISTURE CONVERGENCE, STARTING IN FAR WESTERN KANSAS EARLY THIS
EVENING THEN PROGRESSING ACROSS THE REST OF SOUTHWEST AND SOUTH
CENTRAL KANSAS DURING THE REST OF THE EVENING AND OVERNIGHT.
THUNDERSTORMS LOOK TO END IN THE SOUTH CENTRAL SECTIONS BY 7 AM.
WILL KEEP THE 20 TO 40 PERCENT CHANCES GOING FOR TONIGHT. SOME OF
THE THUNDERSTORMS MAY BE CAPABLE OF SMALL HAIL TO DIME SIZE AND WIND
GUSTS TO 40 OR 50 MPH.

FOR SATURDAY THE WINDS WILL BE FROM THE NORTHWEST AT 10 TO 20 MPH
AND HAVE REMOVED OR DECREASED CHANCES FOR THUNDERSTORMS TO LESS THAN
10 PERCENT. A MUCH DRIER AIRMASS WILL MOVE INTO WESTERN KANSAS
BEHIND THE WIND SHIFT WITH MOSTLY SUNNY SKIES EXPECTED.

OVERNIGHT LOWS WILL BE MILD IN THE LOW TO MID 40S, AND AROUND 50 IN
PARTS OF SOUTH CENTRAL SECTIONS FROM PRATT TO MEDICINE LODGE. HIGHS
ON SATURDAY WARM INTO THE LOW TO MID 70S.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 359 PM CDT FRI MAR 29 2013

TWO MAIN UPPER LEVEL FEATURES WILL HAVE A MAJOR IMPACT ON THE
WEATHER ACROSS THE HIGH PLAINS BY SUNDAY NIGHT THROUGH NEXT WEEK.
ONE STRONG UPPER LEVEL TROUGH WILL BE DROPPING SOUTHEASTWARD OUT
OF CANADA INTO THE UPPER MIDWEST BY MONDAY. THIS WILL PUSH A  COLD
FRONT THROUGH WESTERN KANSAS BY EARLY MONDAY MORNING. ANOTHER UPPER
LEVEL TROUGH WILL BE COMING ONSHORE INTO CALIFORNIA BY SUNDAY AND THEN
WILL SLOWLY PROGRESS ACROSS THE SOUTHERN ROCKIES BY TUESDAY AND INTO
THE SOUTHERN PLAINS BY WEDNESDAY AND THURSDAY. THE ECMWF AND GEM
WERE GENERALLY ACCEPTED THROUGH EARLY TO MID NEXT WEEK AS THE NCEP
MODELS WERE STILL TOO PROGRESSIVE WITH THE UPPER LEVEL TROUGH COMING
ONSHORE. THE COLD FRONT ASSOCIATED WITH THE UPPER MIDWEST UPPER LEVEL
TROUGH WILL PASS ACROSS WESTERN KANSAS EARLY MONDAY MORNING. IT
WILL BE WARM AHEAD OF THE FRONT WITH HIGHS IN THE LOWER 70S
SUNDAY. MUCH COOLER AIR WILL PUSH INTO SOUTHWEST KANSAS MONDAY
WITH HIGHS ONLY IN THE LOWER TO MID 40S. THE HIGHS NEAR THE
OKLAHOMA BORDER WILL PROBABLY BE IN THE MORNING AS THE FRONT
PASSES. ON THE COLD SIDE OF THE FRONT, THERE MAY BE ENOUGH
ISENTROPIC LIFT FOR A FEW RAIN SHOWERS SUNDAY NIGHT AND RAIN OR
SNOW FOR MONDAY. BUT THIS DOES NOT LOOK LIKE A MAJOR PRECIPITATION
EVENT. AS THE WESTERN TROUGH GRADUALLY MOVES ACROSS THE SOUTHERN
ROCKIES BY TUESDAY, SOME LIGHT PRECIPITATION MAY LINGER, BUT THE
COLD AIRMASS OVER THE PLAINS MAY BE DEEP ENOUGH BY THIS TIME TO
SUPPRESS ANY RAIN OR SNOW TO THE SOUTH OVER TX/OK AND PERHAPS AS
FAR NORTH AS EXTREME SOUTHERN KANSAS. BUT AGAIN, WE ARE NOT
EXPECTING LARGE AMOUNTS OF PRECIPITATION. BY WEDNESDAY AND
THURSDAY, THE UPPER LEVEL TROUGH WILL BE PASSING ACROSS OK/TX. BY
THIS TIME, ANY LOW TO MID LEVEL BAROCLINICITY WILL BE GREATLY
DIMINISHED SO THAT PRECIPITATION IS NOT EXPECTED ACROSS WESTERN
KANSAS. BUT THIS TROUGH WILL DELAY THE ONSET OF ANY DOWNSLOPE
WARMING SO THAT TEMPERATURES WOULD REMAIN ON THE COOL SIDE OR
SLIGHTLY BELOW CLIMATOLOGY THROUGH THURSDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1200 AM CDT SAT MAR 30 2013

FORECAST CONCERN IS THE POSSIBILITY OF OVERNIGHT MVFR CIGS IN ASSOCIATION
WITH BR. DOWNSLOPE SOUTHWESTERLY WINDS EXPECTED BY 12Z, WHICH IS NOT
FAVORABLE FOR THE CONTINUATION OF FOG (IN FACT, SHOULD SCOUR IT OUT).
FRONT MOVES THROUGH TODAY WITH NORTHWESTERLY/NORTHERLY WINDS INCREASING
TO 15 KT IN THE WAKE OF THE DENSITY GRADIENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  49  74  42  71 /  30  10  10  10
GCK  46  73  40  71 /  40  10  10  10
EHA  45  73  41  71 /  30  10  10  10
LBL  47  73  42  71 /  40  10  10  10
HYS  47  72  40  70 /  30  10  10  10
P28  51  75  45  72 /  40  10  20  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SUGDEN
SHORT TERM...KRUSE
LONG TERM...FINCH
AVIATION...SUGDEN
Hazardous weather outlook, Mar 29, 10:20 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1020 AM CDT FRI MAR 29 2013

KSZ030-031-043>046-061>066-074>081-084>090-301230-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1020 AM CDT FRI MAR 29 2013 /920 AM MDT FRI MAR 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA LATE THIS AFTERNOON AND PERSISTING INTO THE EVENING HOURS.
THIS ACTIVITY WILL INITIALLY DEVELOP NEAR THE COLORADO BORDER BY
EARLY AFTERNOON AND THEN MOVE QUICKLY INTO CENTRAL KANSAS BY
MID TO LATE EVENING. CONDITIONS DO NOT FAVOR DEVELOPMENT OF WIDESPREAD
STRONG TO SEVERE THUNDERSTORMS FROM THIS EVENT. HOWEVER...HAIL UP TO
DIME SIZE...THUNDERSTORM WIND GUSTS UP TO 40 TO 50 MPH AND DEADLY
CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN AND SNOW IS FORECAST ACROSS THE REGION LATE SUNDAY EVENING
THROUGH MONDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE NOT ANTICIPATED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE SHOULD THIS OCCUR THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

AWJ

In the hours before

Local storm report, Mar 29, 8:14 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
814 PM CDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             13 N JOHNSON CITY       37.76N 101.77W
03/29/2013  E1.00 INCH       HAMILTON           KS   LAW ENFORCEMENT

&&

BURKE
Local storm report, Mar 29, 8:50 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
850 PM CDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             3 N JOHNSON CITY        37.61N 101.75W
03/29/2013  M1.00 INCH       STANTON            KS   LAW ENFORCEMENT

&&

BURKE
Local storm report, Mar 29, 9:06 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
906 PM CDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             JOHNSON CITY            37.57N 101.75W
03/29/2013  E1.00 INCH       STANTON            KS   TRAINED SPOTTER

&&

BURKE
Local storm report, Mar 29, 9:55 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
955 PM CDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             4 WNW SYRACUSE          38.00N 101.83W
03/29/2013  M0.88 INCH       HAMILTON           KS   TRAINED SPOTTER

0720 PM     HAIL             7 WSW SYRACUSE          37.94N 101.87W
03/29/2013  E0.75 INCH       HAMILTON           KS   PUBLIC

0810 PM     HAIL             13 N JOHNSON CITY       37.76N 101.77W
03/29/2013  E1.00 INCH       HAMILTON           KS   LAW ENFORCEMENT

0845 PM     HAIL             3 N JOHNSON CITY        37.61N 101.75W
03/29/2013  M1.00 INCH       STANTON            KS   LAW ENFORCEMENT

0905 PM     HAIL             JOHNSON CITY            37.57N 101.75W
03/29/2013  E1.00 INCH       STANTON            KS   TRAINED SPOTTER

&&

BURKE
Special weather statement, Mar 29, 11:55 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1155 PM CDT FRI MAR 29 2013

KSZ030-031-045-300545-
ELLIS-NESS-TREGO-
1155 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS...SOUTHWESTERN
ELLIS AND TREGO COUNTIES...

AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TREGO CENTER...MOVING SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3890 9920 3870 9959 3853 9973 3886 10012
      3910 9987
TIME...MOT...LOC 0455Z 309DEG 29KT 3889 9983

12
Special weather statement, Mar 30, 12:52 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1252 AM CDT SAT MAR 30 2013

KSZ031-300630-
ELLIS-
1252 AM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELLIS COUNTY...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF CATHARINE...MOVING SOUTHEAST AT
30 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3879 9904 3907 9950 3912 9947 3912 9903
TIME...MOT...LOC 0552Z 304DEG 26KT 3901 9921

12

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:26 PM CDTSevere Thunderstorm WarningDDCHamilton49 min
Mar 29, 7:49 PM CDTSpecial Weather StatementDDCTrego41 min
Mar 29, 8:02 PM CDTSevere Thunderstorm WarningDDCHamilton, Stanton43 min
Mar 29, 8:43 PM CDTSevere Thunderstorm WarningDDCStanton47 min
Mar 29, 9:28 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton, Stevens47 min
Mar 29, 10:53 PM CDTSevere Thunderstorm WarningDDCTrego67 min
Mar 29, 11:55 PM CDTSpecial Weather StatementDDCEllis, Trego50 min
Mar 30, 12:26 AM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego49 min
Mar 30, 12:52 AM CDTSpecial Weather StatementDDCEllis38 min
Mar 30, 1:03 AM CDTSevere Thunderstorm WarningDDCNess, Pawnee, Rush, Trego42 min
Mar 30, 1:46 AM CDTSpecial Weather StatementDDCNess, Pawnee44 min
Mar 30, 2:22 AM CDTSevere Thunderstorm WarningDDCHodgeman, Ness38 min
Mar 30, 2:35 AM CDTSpecial Weather StatementDDCEdwards40 min
Mar 30, 4:45 AM CDTDense Fog AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 15 more5 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.